If someone you know is thinking about quitting the habit of excessively using this substance, the best advice you could give to that person is to never do it all by themselves. It is highly recommended to seek professional help to fully recover from addiction.
Withdrawal symptoms from opioid abuse can be severe, so you will need a doctor for your detoxification and treatment. Recovering from substance use disorder is never easy, yet you have a higher chance if you avail treatment from a rehab center.
What Happens Upon Withdrawal?
Once a person prolongs the use of the substance or takes it in excessive amounts, the mechanism of the substance penetrates the brain until it stops functioning normally and becomes dependent on the drug.
When a person abruptly ceases in taking the usual dosage, the brain will have difficulty coping with the absence of the substance. In return, it makes the body experience feelings that are totally opposite to what the substance gives.
As the drug offers the body a sense of euphoria, the absence of the substance will trigger mental disorders such as depression and anxiety. When the person feels relieved from the drug, it is likely for the person to feel fatigued and insomnia when the usual dose is missed.
What Are The Withdrawal Symptoms?
Withdrawal happens either when the usual dose is diminished or when intake is suddenly stopped. The brain’s natural producer of pleasurable feelings fails to function without the usual amount of the substance and in return, exhibits the following withdrawal symptoms.
These symptoms are likely to occur within the first 24 hours after the last dose. It is important to understand that as simple as forgetting to take your scheduled dosage will not exempt you from experiencing withdrawal discomfort. The following can be initially experienced in as fast as 6 hours and up to 12 hours from the last dose.
● Unusual excretion
This can manifest by excessively sweating or tearing up the eyes. Oftentimes, this could also come with a runny rose.
The body is unable to experience a good rest and becomes usually tired. This could bring body pain and muscular spasms. Most likely, the person will have trouble sleeping and experience excessive yawning.
A surge of anxiety is also likely to happen. The person will usually feel restless and not at peace.
Any person can encounter any of the following symptoms for weeks, months, or up to years. Usually, the symptoms will reach their peak at up to 72 hours. When you undergo detoxification without the guidance of medical personnel, you are likely to have a relapse since no one can look after you.
The degree of discomfort brought by the following symptoms may also vary. It will depend on how long a person has been using the substance as well as how much dosage has the person been taking in a period. A person’s history of substance addiction is also a factor.
Here are the chronic symptoms to deal with upon withdrawal from the substance:
● Irregular heart rate and high blood pressure
Check your heart rate and blood pressure from time to time. A rise from the normal line is expected upon withdrawal. This could bring serious complications later on if left unattended.
● Visual problems
This includes dilated pupils and blurry vision. Dizziness and vomiting are likely to accompany these symptoms.
● Abdominal cramps and Diarrhea
Vomiting could accompany these symptoms so it is best to always guard yourself against dehydration.
● Feelings of uneasiness
Goosebumps and chills could commonly occur in the process. Sometimes, night sweats are also likely to happen.
When a person is in the process of substance withdrawal, certain mental disorders are inevitable. Expect mood swings, depression, and suicidal thoughts to occur. That is why it is highly recommended to never be alone upon withdrawal. Professional help is a must.
Why Is Professional Help Necessary
Professionals can easily tell if you are suffering withdrawal symptoms from abusing opioids. But it is never a good thing to underestimate them as you might regret doing so once the symptoms start to sink in.
There are three things to expect about these symptoms. One, they could be tough and unbearable. Two, they could subside for a while, and then the craving for the drug returns. And three, they could make one suffer long term.
This tells you that you cannot be sure of what will be the severity of your symptoms. For your welfare, it is safe that you enroll in an inpatient detox treatment plan since you will have 24-hour medical assistance in case the symptoms become severe.
What is Hydrocodone Detox
If you want a higher chance of recovery, you need to enroll in an inpatient detox plan. Many available professional treatment providers cater to individuals who aspire to live a more meaningful life and embrace a healthy and drug-free lifestyle. Don’t hesitate to contact one now!
Additionally, here are two things that are mostly included when you undergo hydrocodone detoxification.
Management of Withdrawal Symptoms
To prevent severe withdrawal symptoms, physicians would usually taper off the dosage given to users. By gradually lowering the dosage, the body is given time to readjust its function until it recovers from dependence. However, this would hardly work for users who are suffering from substance addiction.
By working with professional healthcare treatments, clinicians may provide patients with medicines to help them manage withdrawal symptoms caused by addiction. These medications act on the body by deceiving the brain that it is still taking the same substance. The doses are carefully controlled until the body is completely cleared from the substance.
With substance addiction, rehabilitation is necessary. This can be in-patient rehabilitation or out-patient rehabilitation. If your hydrocodone addiction is severe, we recommend that you enroll for a personalized detox and treatment program from a reputable rehab center.
Disregarding rehabilitation which includes behavior modification programs, counseling and therapies will only lead to addiction relapse. Aiming for a full recovery entails enrolling and committing to a minimum of six months of rehabilitation.